# SDR B4O2001F00000

- Difficulty date: July 25, 2001
- Submitted: September 18, 2001
- Operation: Air carrier
- Aircraft: N510NE
- Make and model: Cessna 402C
- Aircraft serial: 402C1001
- Engine: Cont TSIO520*
- System (JASC): 2810 · Fuel Storage
- Part: Sealant
- Condition: Deteriorated
- Location: Fuel Cell
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE WINGS WERE OPENED TO COMPLY WITH A 1200 HOUR INSPECTION AND THE FOLLOWING SITUATION WAS FOUND:  1) SEALANT: TURNING BROWN/TAN, TEXTURE: SOFTER THAN NORMAL WITH FUEL DRAINED AND TANK PLATES OPEN, AFTER 4 DAYS EXPOSED TO AIR, SEALANT TEXTURE WAS RETURNING TO NORMAL.  2)  OB END OF TANK, ABOVE FULL FUEL LEVEL LINE, SEALANT SURFACE WAS CRACKING ACROSS FACE AND ALONG EDGES, SEPARATEING FROM TANK SURFACE AT EDGE OF CRACKS.  SEALANT WAS THIN AT EDGES, NO RUBBER CONSISTENCY LEFT, IT SCRAPED OFF LIKE DRY DIRT.  WHERE SEALANT WAS THICK, TEXTURE WAS GUMMY AND WAS GRAYER IN COLOR AS WITH SEALANT AFTER AIR EXPOSURE.  BEGAN TO STIFFEN BUT WAS TOO FAR GONE TO SAVE.  GRAY POWDER WAS FOUND INSIDE TANK, SUSPECT DETERIORATING
